Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

May 26, 2011Genesee County, Monroe County, New York

NWS Buffalo, NY issued this special weather statement at May 26, 2011, 7:04 PM EDT for Genesee County, Monroe County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2011, 7:04 PM EDT (23:04 UTC)
Expired
May 26, 2011, 8:00 PM EDT
In force
56 min
Issued by
NWS Buffalo, NY

Counties Genesee County, NY, Monroe County, NY

The radar

The Buffalo radar (KBUF), 73 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WWUS81 KBUF 262304
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
704 PM EDT THU MAY 26 2011

NYZ002-003-011-270000-
GENESEE NY-MONROE NY-ORLEANS NY-
704 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BYRON...AND      
  MOVING NORTHEAST AT 45 MPH. AN ADDITIONAL STRONG THUNDERSTORM NEAR 
  BATAVIA WILL MOVE NORTHEAST AT 45 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  HILTON AND GREECE...
  BERGEN...BYRON...AND CHURCHVILLE...

THIS STORM WILL PRODUCE VERY HEAVY RAINFALL WHICH MAY PRODUCE MINOR 
FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. THESE STORMS MAY ALSO 
PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH.

LAT...LON 4303 7836 4338 7800 4337 7790 4336 7787
      4335 7776 4333 7771 4330 7767 4326 7759
      4292 7806

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 26, 6:38 PM EDT, 26 minutes earlier.

Area forecast discussion, May 26, 6:38 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
638 PM EDT THU MAY 26 2011

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL BE DRAPED ACROSS THE REGION TONIGHT
THROUGH THE END OF THE WEEK WITH OCCASIONAL SHOWERS AND A FEW
THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE THROUGH THIS
EVENING. A CHANCE OF SHOWERS WILL LINGER THROUGH THE HOLIDAY WEEKEND
ALTHOUGH MUCH OF THE TIME WILL BE RAIN FREE. A SIGNIFICANT WARMING
TREND WILL ALSO ARRIVE WITH MID SUMMER TEMPERATURES BY SUNDAY AND
INTO THE FIRST HALF OF NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
WARM MOIST AIRMASS LIFTING NORTH FROM EASTERN OHIO AND WESTERN PA
HAS FIRED UP EARLY THIS EVENING WITH SCATTERED STRONG THUNDERSTORMS
AND THE POSSIBILITY OF ISOLATED TORNADOES. WILL SEE THE BULK OF THE
STRONG EVENING CONVECTION LIFTING NORTH AND EAST ACROSS THE REGION.

THROUGH THE EVENING...EXPECT THUNDERSTORMS TO EXPAND ACROSS WESTERN
AND CENTRAL NY...WITH OCCASIONAL SHOWERS AND THUNDERSTORMS LASTING
THROUGH MUCH OF THE NIGHT. AT THE SAME TIME...THE FRONTAL BOUNDARY
WILL SLOWLY SAG SOUTH ACROSS THE REGION WITH ROUGHLY THE NORTHERN
HALF OF THE AREA FROM ABOUT KJHW-KFZY EVOLVING TO NORTHEAST FLOW AND
COOLER TEMPS OVERNIGHT. EXPECT THE STEADIER SHOWERS TO FOCUS ALONG
AND NORTH OF THIS BOUNDARY AFTER MIDNIGHT...WITH THE SOUTHEAST CWA
IN THE FINGER LAKES DIMINISHING TO SCATTERED SHOWERS IN THE
REMAINING WARM SECTOR.

ON FRIDAY THE SLOW MOVING FRONT WILL CONTINUE TO OOZE EAST ACROSS
THE CWA VERY SLOWLY. A WEAK WAVE OF LOW PRESSURE WILL RUN UP ALONG
THE FRONT...AND THE MAIN MID LEVEL TROUGH WILL ALSO OPEN UP AND
CROSS THE LOWER LAKES PROVIDING LARGE SCALE FORCING FOR ASCENT. THIS
WILL KEEP OCCASIONAL SHOWERS AND A COUPLE THUNDERSTORMS GOING...
ALTHOUGH EXACT TIMING IS VERY UNCERTAIN. THERE WILL BE A DICHOTOMY
OF TEMPERATURES ACROSS THE CWA...WITH LOW LEVEL NORTHEAST FLOW
KEEPING THE NIAGARA FRONTIER...ROCHESTER...AND THE NORTH COUNTRY
MUCH COOLER WITH HIGHS ONLY IN THE MID 60S...WITH 50S ALONG THE LAKE
ONTARIO SHORE. SOUTH OF THE FRONTAL BOUNDARY...HIGHS WILL REACH THE
70S ACROSS THE SOUTHERN TIER AND FINGER LAKES.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
THIS PERIOD WILL BE CHARACTERIZED BY A FAIRLY DRAMATIC DAY TO DAY
WARMING TREND AS THE LAST IN A SERIES OF SHORTWAVES WILL GIVE WAY TO
SIGNIFICANT RIDGING OVER THE EASTERN HALF OF THE COUNTRY.
TEMPERATURES WILL MOST CERTAINLY AVERAGE ABOVE NORMAL DURING THIS
TIME FRAME WITH WIDESPREAD RAINFALL TAPERING OFF TO HIT OR MISS
SHOWERS.

A NEARLY STALLED FRONTAL BOUNDARY WILL REMAIN JUST TO OUR SOUTH
FRIDAY NIGHT...WITH ONE LAST WAVE EXPECTED TO RIDE UP ALONG THE
FRONT ACROSS OUR AREA. WHILE THE DYNAMICS WILL BE WEAKER THAN THE
PREVIOUS DAYS...THE NEGATIVELY TILTED SUPPORTING SHORTWAVE SHOULD BE
ABLE TO SUPPLY ENOUGH LIFT TO THE STILL MOISTURE RICH AIRMASS TO
PRODUCE SOME SHOWERS AND POSSIBLE THUNDERSTORMS. THIS WILL
ESPECIALLY BE THE CASE DURING THE FIRST HALF OF THE NIGHT...SOUTH
AND EAST OF BUF AND ROC.

RIDGING WILL START TO BUILD ACROSS THE SOUTHEASTERN STATES ON
SATURDAY WHILE A NEGATIVELY TILTED SHORTWAVE WILL LIFT AWAY FORM THE
GREAT LAKES. WHILE THERE MAY STILL BE SOME LEFTOVER SHOWERS...THIS
SHOULD BE FAR FROM A WASHOUT. HIGH TEMPS FOR THE FIRST DAY OF THE
LONG HOLIDAY WEEKEND SHOULD BE IN THE MID TO UPPER 70S...WITH SOME
80 DEGREE READINGS IN THE NORMALLY WARMER GENESEE VALLEY.

SUNDAY WILL THEN PROVE TO BE A NOTICEABLY WARMER DAY AS A H5 RIDGE
WILL BUILD NORTH ACROSS THE OHIO VALLEY. WHILE A COUPLE OF WEAK
IMPULSES CIRCULATING OVER THE RIDGE COULD PRODUCE A SHOWER OR
THUNDERSTORM ON SUNDAY...THE BULK OF THE DAY SHOULD BE WARM AND RAIN
FREE. MAX TEMPS COULD BE NEARLY 10 DEGREES F HIGHER THAN THOSE FROM
SATURDAY AS HIGHS SHOULD BE IN THE MID 80S FOR MOST AREAS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THERE IS NO DOUBT...NONE...THAT THE MAJORITY OF THIS PERIOD WILL BE
VERY WARM. THIS WILL ESPECIALLY BE THE CASE MONDAY AND TUESDAY WHEN
AN ANOMALOUSLY STRONG H5 RIDGE CENTERED OVER THE OHIO VALLEY WILL
PUMP H85 TEMPS OF 18 TO 20C ACROSS OUR REGION FROM THE MID WEST. IN
FACT THE ECMWF...WHICH HAS BEEN ADVERTISING +20C AIR FOR SEVERAL
RUNS... DEPICTS A +22C CORE THAT WILL CROSS OUR FORECAST AREA. THIS
WILL RESULT IN SFC TEMPS THAT WILL AVERAGE NEARLY 20 DEGREES F ABOVE
NORMAL LATE MAY VALUES.

IF YOU PREFER SOMEWHAT COOLER WEATHER...THERE IS SOME GOOD NEWS. ALL
MEDIUM RANGE GUIDANCE PACKAGES SUGGEST THAT THE SUMMERY RIDGE WILL
RETROGRADE BACK ACROSS THE LOWER MISSISSIPPI VALLEY TO THE CENTRAL
PLAINS DURING THE MID AND LATTER PORTION OF THE WEEK...SO THAT WILL
ALLOW COOLER MORE SEASONABLE CONDITIONS TO RETURN TO OUR REGION. NOW
FOR SOME DETAILS...

A 594DM H5 RIDGE WILL BECOME CENTERED OVER THE OHIO VALLEY ON
MONDAY...WHILE A WEAK...MOISTURE STARVED FRONTAL BOUNDARY WILL BE
STALLED OVER OUR FORECAST AREA. THE LACK OF MOISTURE...COMBINED WITH
THE INCREASED SUBSIDNCE FROM THE BUILDING HGTS...SHOULD LIMIT THE
EFFECT OF THE FRONT TO JUST SOME INCREASED CLOUDS BUT NO PCPN. WILL
CONTINUE TO USE JUST SLGT CHC POPS. IN TERMS OF SFC TEMPS...H85
TEMPS IN THE VCNTY OF 18C (50/50 BLEND OF ECMWF AND GEFS) AND AT
LEAST PARTIAL SUN WILL EASILY SUPPORT AFTERNOON HIGHS IN THE MID TO
UPPER 80S. THE EXCEPTION WILL BE EAST OF LK ONTARIO AND ALONG THE
IMMEDIATE LAKE SHORES (INCL DOWNTOWN BUF) WHERE READINGS WILL BE
CLOSE TO 80.

THE STRONG RIDGE WILL REMAIN IN PLACE ON TUESDAY...ALTHOUGH A POTENT
SHORTWAVE CROSSING WESTERN ONTARIO WILL BE IN THE PROCESS OF
FLATTENING THE CREST OF THE RIDGE. NEVERTHELESS...SOME OF THE
WARMEST AIR WITHIN THE RIDGE (AT LEAST ACCORDING TO THE PREFERRED
ECMWF) WILL CIRCULATE ACROSS OUR REGION FROM SOUTHERN ONTARIO. THIS
WILL MAKE TUESDAY A FEW DEGREES WARMER THAN MONDAY AS MOSTLY SUNNY
SKIES AND H85 TEMPS OF 20/22C WILL PROMOTE SFC HIGHS IN THE UPPER
80S TO LOWER 90S. LOCATIONS IN THE GENESEE VALLEY...LIKE DANSVILLE
AND GENESEO...WILL LIKELY EXPERIENCE MID 90S. A TRUE TASTE OF MID
SUMMER 'WARMTH'.

THE AFOREMENTIONED SHORTWAVE WILL CROSS ONTARIO AND QUEBEC TUESDAY
NIGHT AND WEDNESDAY...WHILE ITS ASSOCIATED COLD FRONTAL BOUNDARY
DROPPING ACROSS THE GREAT LAKES REGION. BOTH THE GFS AND ECMWF
DEPICT THIS FRONTAL PASSAGE TO TAKE PLACE BY WEDNESDAY MORNING...
AFTER WHICH TIME COOLER MORE SEASONABLE AIR WILL FILTER ACROSS OUR
REGION. H85 TEMPS ARE FORECAST TO TUMBLE TO NEAR 10C BY LATE
AFTERNOON. SFC HIGHS WEDNESDAY SHOULD THUS BE AT LEAST 10 DEGREES F
COOLER THAN THOSE FROM TUESDAY.

ALONG WITH USHERING IN MORE SEASONABLE TEMPERATURES...THE FRONTAL
PASSAGE MAY BE ACCOMPANIED BY A FEW SHOWERS OR EVEN A THUNDERSTORM.
HAVE INTRODUCED LOW CHC POPS INTO THE LATE TUESDAY NIGHT-WEDNESDAY
MORNING TIME FRAME.

ON THURSDAY...THE H5 RIDGE WILL BE CENTERED BACK OVER TEXAS WHILE AN
EXPANSIVE AREA OF CANADIAN HIGH PRESSURE WILL BE PARKED OVER THE
EASTERN GREAT LAKES. FROM THIS VANTAGE POINT...THURSDAY SHOULD PROVE
TO BE A BEAUTIFUL DAY ACROSS OUR FORECAST AREA WITH PLENTY OF SUN AND
NEAR SEASONABLE TEMPS (HIGHS NOT FAR FROM 70).

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
LARGE AREA OF CONVECTION LIFTING NORTH ACROSS WESTERN NY WILL SPREAD
EASTWARD TO THE FINGER LAKES AFFECTING KJHW/KBUF/KIAG/KROC. THE
STRONG THUNDERSTORM RISK WILL DIMINISH FROM WEST TO EAST BY MID
EVENING...BUT EXPECT THIS TO BE REPLACED BY MORE WIDESPREAD SHOWERS
AND A FEW EMBEDDED WEAKER THUNDERSTORMS FOR THE OVERNIGHT INTO
FRIDAY. CIGS WILL ALSO DETERIORATE AS THE AREA GETS ON THE COOL SIDE
OF THE FRONTAL BOUNDARY...WITH LOW LEVEL NORTHEAST FLOW AND MOIST
LOW LEVELS SETTING THE STAGE FOR AREAS OF IFR CIGS LATER TONIGHT
THROUGH FRIDAY AFTERNOON.

OUTLOOK...
SATURDAY AND SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
MONDAY AND TUESDAY...VFR.

&&

.MARINE...
A SLOW MOVING COLD FRONT WILL OOZE SLOWLY SOUTH ACROSS THE LOWER
LAKES TONIGHT WITH INCREASING NORTHEAST WINDS IN ITS WAKE. THE
NORTHEAST WINDS WILL BE STRONGEST ON THE WEST END OF LAKE ONTARIO
WHERE WINDS AND WAVES WILL LIKELY APPROACH SMALL CRAFT ADVISORY
CRITERIA LATER TONIGHT AND FRIDAY MORNING. NORTHEAST WINDS WILL
CONTINUE THROUGH FRIDAY NIGHT...ALTHOUGH SOMEWHAT LIGHTER WITH WINDS
AND WAVES GENERALLY BELOW SMALL CRAFT CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 11 AM EDT FRIDAY FOR LOZ042.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...HITCHCOCK/WCH
MARINE...HITCHCOCK
Hazardous weather outlook, May 26, 5:03 AM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
503 AM EDT THU MAY 26 2011

NYZ001>008-010>014-019>021-085-270915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
503 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY
HEAVY RAINFALL IN ANY THUNDERSTORM IS POSSIBLE AS WELL. THIS WOULD
INCREASE THE THREAT FOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-270915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
503 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WATERS
TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-270915-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
503 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WATERS
TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

In the hours before

Local storm report, May 26, 4:50 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
450 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     LOWVILLE                43.79N  75.49W
05/26/2011                   LEWIS              NY   911 CALL CENTER

            TREES AND POWERLINES DOWN

&&

EVENT NUMBER BUF1100082

HITCHCOCK
Local storm report, May 26, 4:51 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
451 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     NEW BREMEN              43.84N  75.44W
05/26/2011                   LEWIS              NY   911 CALL CENTER

            TREES AND POWERLINES DOWN

&&

EVENT NUMBER BUF1100083

HITCHCOCK
Local storm report, May 26, 4:52 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
452 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     WATSON                  43.78N  75.44W
05/26/2011                   LEWIS              NY   911 CALL CENTER

            TREES AND POWERLINES DOWN

&&

EVENT NUMBER BUF1100084

HITCHCOCK
Special weather statement, May 26, 5:10 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
510 PM EDT THU MAY 26 2011

NYZ008-262215-
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
510 PM EDT THU MAY 26 2011

...STRONG STORM ALONG THE SOUTHERN COUNTY BORDER...

A STRONG THUNDERSTORM OVER THE BLACK RIVER VALLEY JUST NORTH OF
BOONVILLE AT 5:10 PM WAS PRODUCING SMALL HAIL AND TORRENTIAL
DOWNPOURS. THIS STORM WILL MOVE NORTHEAST ALONG THE LEWIS COUNTY
LINE DURING THE NEXT HOUR AND WILL PRODUCE RAINFALL AMOUNTS OF A
HALF TO ONE INCH. WINDS COULD ALSO GUST TO 40 MPH.

RSH
Local storm report, May 26, 6:52 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
652 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     SHERMAN                 42.16N  79.59W
05/26/2011                   CHAUTAUQUA         NY   EMERGENCY MNGR

            TREES WIRES DOWN

0600 PM     TSTM WND DMG     MAYVILLE                42.20N  79.32W
05/26/2011                   CHAUTAUQUA         NY   EMERGENCY MNGR

            TREES WIRES DOWN

&&

EVENT NUMBER BUF1100085 BUF1100086

LEVAN
Special weather statement, May 26, 7:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
704 PM EDT THU MAY 26 2011

NYZ002-003-011-270000-
GENESEE NY-MONROE NY-ORLEANS NY-
704 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BYRON...AND
  MOVING NORTHEAST AT 45 MPH. AN ADDITIONAL STRONG THUNDERSTORM NEAR
  BATAVIA WILL MOVE NORTHEAST AT 45 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  HILTON AND GREECE...
  BERGEN...BYRON...AND CHURCHVILLE...

THIS STORM WILL PRODUCE VERY HEAVY RAINFALL WHICH MAY PRODUCE MINOR
FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. THESE STORMS MAY ALSO
PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH.

LAT...LON 4303 7836 4338 7800 4337 7790 4336 7787
      4335 7776 4333 7771 4330 7767 4326 7759
      4292 7806

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:28 PM EDTSpecial Weather StatementBUFChautauqua62 min
May 25, 9:01 PM EDTSevere Thunderstorm WarningBUFChautauqua59 min
May 25, 9:03 PM EDTSpecial Marine WarningBUF57 min
May 25, 9:41 PM EDTAreal Flood AdvisoryBUFErie, Genesee, Niagara, Orleans, Wyoming3 hr
May 25, 9:46 PM EDTSpecial Marine WarningBUF44 min
May 25, 10:11 PM EDTAreal Flood AdvisoryBUFCattaraugus, Chautauqua3 hr
May 25, 10:14 PM EDTSpecial Marine WarningBUF31 min
May 26, 7:03 AM EDTSpecial Weather StatementBUFGenesee, Monroe, Niagara, Orleans57 min
May 26, 10:22 AM EDTSevere Thunderstorm WarningBUFJefferson53 min
May 26, 2:56 PM EDTSevere Thunderstorm WarningBUFLewis64 min
May 26, 3:20 PM EDTSevere Thunderstorm WarningBUFLewis40 min
May 26, 3:37 PM EDTSmall Craft AdvisoryBUF19 hr
May 26, 5:30 PM EDTSevere Thunderstorm WarningBUFChautauqua60 min
May 26, 5:43 PM EDTTornado WarningBUFChautauqua32 min
May 26, 6:08 PM EDTTornado WarningBUFCattaraugus, Chautauqua38 min
May 26, 7:05 PM EDTAreal Flood AdvisoryBUFChautauqua3 hr
May 26, 7:24 PM EDTSpecial Marine WarningBUF51 min
May 26, 7:38 PM EDTSpecial Marine WarningBUF54 min
May 26, 7:55 PM EDTSpecial Weather StatementBUFLewis65 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.